How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17526
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Is there a problem taking Coreg and Diovan at the same time?

Customer Question

Is there a problem taking Coreg and Diovan at the same time?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.

Hello from JustAnswer.

There is generally no problem with taking Coreg and Diovsn. Any blood pressure medicine can cause excessive lowering of the blood pressure, which may be felt as lightheadedness or dizziness and combining any two medicines that lower blood pressure is slightly more likely to do so. But since we typically do not add the second drug until it is seen that the first drug is not effective alone, then the people in whom both medicines are taken will usually do fine.

These medicines can smoetimes be used for conditions other than for lowering blood pressure, but even n these situations, the combination is usually well tolerated.

If I can provide any further information, please let me know.

Expert:  Dr Basu replied 1 year ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Coreg controls your heart rate and also lowers your blood pressure.

Diovan mainly lowers your blood pressure and also use to treat the heart failure.

The risk of drop in blood pressure is significant when taken together.

THis is more likely if you are volume depleted or dehydrated.

Also if you have low blood pressure at baseline this combination should used with caution.

Ideally it is better to take diovan in the night time to avoid dizziness, weakness.

Coreg can be taken in the morning and another dose in the evening as your doctor prescribed.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr. D. Love replied 1 year ago.

These medicines are frequently taken together and are generally well tolerated. Regardless of which medicine was started first, your doctor would typically not start the second medicine if the blood pressure is so low from the first medicine that adding the second medicine would be dangerous.

If I can provide any further information, please let me know.